Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 23, 2012, 7:51 PM CDT for Douglas County, Saunders County, Washington County, Nebraska. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 7:51 PM CDT (00:51 UTC)
- Expired
- May 23, 2012, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, NE, Saunders County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 2 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:52 PM CDT | HAIL 0.88 | Mead, NE | |
| May 23, 8:12 PM CDT | HAIL 1.75 | 1 Nw Valley, NE | 52 KNOT WIND ALSO. |
| May 23, 8:13 PM CDT | TSTM WND GST 60 | 1 Nw Valley, NE | |
| May 23, 8:21 PM CDT | HAIL 1.25 | 1 Ene Valley, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
259 WUUS53 KOAX 240051 SVROAX NEC055-155-177-240130- /O.NEW.KOAX.SV.W.0137.120524T0051Z-120524T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 751 PM CDT WED MAY 23 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA... EAST CENTRAL SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA... WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 830 PM CDT * AT 747 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAHOO...OR 28 MILES NORTH OF LINCOLN...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BLAIR...ELKHORN...WAHOO...VALLEY...YUTAN...FORT CALHOUN...MEAD... WATERLOO...KENNARD...BENNINGTON...COLON... WASHINGTON AND LESHARA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 BETWEEN MILE MARKERS 157 AND 167. HIGHWAY 77 BETWEEN MILE MARKERS 93 AND 108. HIGHWAY 92 BETWEEN MILE MARKERS 452 AND 463. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4116 9659 4128 9667 4158 9610 4135 9593 TIME...MOT...LOC 0047Z 241DEG 44KT 4122 9660 WIND...HAIL 60MPH 1.00IN $$ DEE
4 follow-up statements
196
WWUS53 KOAX 240101
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
801 PM CDT WED MAY 23 2012
NEC055-155-177-240130-
/O.CON.KOAX.SV.W.0137.000000T0000Z-120524T0130Z/
WASHINGTON NE-SAUNDERS NE-DOUGLAS NE-
801 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
CDT FOR WASHINGTON...NORTHEASTERN SAUNDERS AND DOUGLAS COUNTIES...
AT 756 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEAD...OR 23 MILES
WEST OF OMAHA...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BLAIR...ELKHORN...VALLEY...YUTAN...FORT CALHOUN...MEAD...WATERLOO...
KENNARD...BENNINGTON...WASHINGTON AND LESHARA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 NEAR MILE MARKER 167.
HIGHWAY 77 BETWEEN MILE MARKERS 100 AND 104.
HIGHWAY 92 BETWEEN MILE MARKERS 456 AND 463.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4134 9596 4118 9652 4132 9655 4140 9641
4140 9633 4144 9633 4158 9610 4156 9609
4154 9610 4151 9605 4136 9594
TIME...MOT...LOC 0056Z 241DEG 44KT 4127 9647
WIND...HAIL 60MPH 1.00IN
$$
DEE493
WWUS53 KOAX 240114
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
814 PM CDT WED MAY 23 2012
NEC055-155-177-240130-
/O.CON.KOAX.SV.W.0137.000000T0000Z-120524T0130Z/
WASHINGTON NE-SAUNDERS NE-DOUGLAS NE-
814 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
CDT FOR WASHINGTON...EXTREME NORTHEASTERN SAUNDERS AND DOUGLAS
COUNTIES...
AT 812 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM PRODUCED GOLF BALL
SIZE HAIL AND WINDS OF AT LEAST 60 MPH AT THE NWS OFFICE IN VALLEY
AT 810 PM. THE STORM WAS LOCATED NEAR VALLEY...OR 19 MILES WEST OF
OMAHA...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BLAIR...VALLEY...FORT CALHOUN...WATERLOO...KENNARD...BENNINGTON...
WASHINGTON AND LESHARA.
THIS INCLUDES HIGHWAY 275 NEAR MILE MARKER 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4134 9596 4126 9641 4134 9647 4140 9641
4140 9633 4144 9633 4158 9610 4156 9609
4154 9610 4151 9605 4136 9594
TIME...MOT...LOC 0112Z 239DEG 34KT 4132 9637
WIND...HAIL 65MPH 1.75IN
$$
DEE630
WWUS53 KOAX 240119
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
819 PM CDT WED MAY 23 2012
NEC155-240140-
/O.CAN.KOAX.SV.W.0137.000000T0000Z-120524T0130Z/
SAUNDERS NE-
819 PM CDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
SAUNDERS COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4134 9596 4131 9634 4135 9640 4140 9635
4140 9633 4144 9633 4158 9610 4156 9609
4154 9610 4151 9605 4136 9594
TIME...MOT...LOC 0119Z 241DEG 44KT 4134 9631
$$
NEC055-177-240130-
/O.CON.KOAX.SV.W.0137.000000T0000Z-120524T0130Z/
WASHINGTON NE-DOUGLAS NE-
819 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
CDT FOR WASHINGTON AND DOUGLAS COUNTIES...
AT 816 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR
VALLEY...OR 16 MILES WEST OF OMAHA...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BLAIR...FORT CALHOUN...KENNARD...BENNINGTON AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4134 9596 4131 9634 4135 9640 4140 9635
4140 9633 4144 9633 4158 9610 4156 9609
4154 9610 4151 9605 4136 9594
TIME...MOT...LOC 0116Z 241DEG 44KT 4134 9631
WIND...HAIL 65MPH 1.75IN
$$
DEE046
WWUS53 KOAX 240133
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 PM CDT WED MAY 23 2012
NEC055-177-240140-
/O.EXP.KOAX.SV.W.0137.000000T0000Z-120524T0130Z/
WASHINGTON NE-DOUGLAS NE-
833 PM CDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND DOUGLAS
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 4134 9596 4131 9634 4135 9640 4140 9635
4140 9633 4144 9633 4158 9610 4156 9609
4154 9610 4151 9605 4136 9594
TIME...MOT...LOC 0132Z 241DEG 44KT 4134 9631
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 23, 3:02 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 PM CDT WED MAY 23 2012
.DISCUSSION...
ACTIVE PATTERN WILL PERSIST THROUGH MEMORIAL DAY WEEKEND WHICH NOT
ONLY KEEPS PRECIPITATION TIMING AND PLACEMENT THE PRIMARY FOCUS
...BUT ALSO MAKES FOR A CHALLENGING TEMPERATURE FORECAST.
SHORT TERM...TONIGHT AND THURSDAY. SURFACE COLD FRONT WAS NEAR A
WAYNE TO COLUMBUS LINE BY 19Z WITH VISIBLE SATELLITE SHOWING
POSSIBLE THICKENING/INCREASING CU FIELD NEAR AND BEHIND FRONT.
PER SPC MESOANALYSIS PAGE...STEEP MID LEVEL LAPSE RATES/WARM H7
TEMPERATURES HAVE THUS FAR CAPPED ACTIVITY...BUT MIXED LAYER AND
SFC CIN VALUES WERE DECREASING AND HIGH RESOLUTION SHORT TERM
MODELS DEVELOP PRECIP NEAR BOUNDARY IN 23Z-01Z PERIOD. THUS WOULD
EXPECT SOME ACTIVITY TO GET GOING EARLY IN THE TONIGHT PERIOD IF
NOT JUST BEFORE ZONE ISSUANCE TIME. WITH 0-6KM SHEAR VALUES NEAR
AND JUST W OF FRONT FORECAST TO INCREASE THROUGH THIS EVENING
WOULD SUSPECT FAIRLY ROBUST CONVECTION WITH SEVERE WIND/HAIL
THREAT PER LATEST SPC MCD. SECONDARY WAVE PIVOTING AROUND UPPER
TROUGH LATER TONIGHT SWINGS A SURFACE WAVE ALONG SEWD PROGRESSING
FRONT LATER TONIGHT WITH LOW LEVEL JET FORECAST TO PUSH A LITTLE
FARTHER N POSSIBLY PROVIDING A SECOND ROUND OF CONVECTION. WITH
PRECIPITABLE WATER VALUES MODESTLY HIGH... WILL NOT ONLY KEEP
HEAVY RAIN MENTION GOING TONIGHT BUT ALSO VERY HIGH POPS. MADE A
MINOR ADJUSTMENT IN DELAYING THESE HIGHER POPS LNK/OMA AREAS UNTIL
AFTER 02Z...HOWEVER. LATE NIGHT CONVECTION COULD SET UP A LITTLE
SE OF EVENING CONVECTION AND WITH FLASH FLOOD VALUES STILL FAIRLY
HIGH DID NOT MENTION FLASH FLOOD WATCH AT THIS TIME. FRONT SHOULD
PUSH ACROSS SERN ZONES BY MID DAY OR A LITTLE LATER ON THURSDAY
AND WITH SOME WRLY COMPONENT TO WINDS AND MINIMAL COOL
ADVECTION...SOME READINGS COULD HIT OR SURPASS 80 SERN ZONES.
MEANWHILE...POSSIBLE LINGERING SHOWERS/CLOUDS NRN ZONES COULD MAKE
IT A STRUGGLE TO REACH 70.
ISENTROPIC LIFT AND EASTERLY FLOW ON FRIDAY COULD PROVIDE ENOUGH
CLOUDS WITH LIMITED MIXING TO KEEP TEMPERATURE ON COOL SIDE OF
GUIDANCE. TRIMMED BACK MOST HIGHS. HOWEVER...PRETTY WARM H85 TEMPS
WILL BE CREEPING INTO FAR SE NEBR THUS WILL LEAVE FAR SRN ZONES
NEAR 80.
RISING UPPER HEIGHTS AHEAD OF WESTERN TROUGH WILL BE LIFTING
SURFACE WARM FRONT NORTH FRIDAY NIGHT INTO SATURDAY. THIS COULD
COUNTER FORCING/LIFT WITH THE FRONT AND LOW LEVEL JET...BUT
BASICALLY MADE LITTLE/NO POP CHANGES. MUCH WARMER TEMPERATURES
SHOULD MOVE ACROSS FORECAST AREA SATURDAY AND PROBABLY PERSIST
INTO SUNDAY MANY AREAS. BOOSTED HIGHS INTO LOWER 90S SERN ZONES.
KEPT HIGH POPS WITH FRONT SUN/SUN NIGHT BUT DID NOT ADJUST TIMING
YET...BUT COULD SEE CHANCES NOT ARRIVING UNTIL LATE AFTERNOON OR
LATER...SIMILAR TO TODAY.
FRONT COULD PUSH THOUGH QUICKLY ENOUGH TO PROVIDE A DECENT
MEMORIAL DAY WITH NW SURFACE WINDS PROVIDING DRYING/CLEARING.
HOWEVER...DID KEEP SMALL POPS GOING SERN ZONES.
COOLER WEATHER THEN POSSIBLE BY MID WEEK AS CANADIAN HIGH
PRESSURE BUILDS S ACROSS NRN PLAINS...ALTHOUGH DIFFERENCES BETWEEN
GFS AND ECMWF ON HOW MUCH COOLING. SO EVEN THOUGH LITTLE/NO
CHANGES WERE MADE FROM A MODEL BLEND PERSPECTIVE...CONFIDENCE NOT
VERY HIGH ON PRECIP CHANCES/TEMPS.
CHERMOK
&&
.AVIATION...
18Z TAFS FOR KOFK...KLNK AND KOMA.
MAIN CONCERN IS TSRA DEVELOPMENT ALONG A FRONTAL BNDRY SLOWLY
MOVING SOUTH THRU ERN NEB THIS AFTN AND EVENING. THE FRONT SHOULD
BE PASSING THRU KOFK AROUND 22Z. SFC BNDRY SHOULD THEN BE AT KOMA
AND KLNK AROUND 24/01Z...THEN STALL OUT. TSRA DEVELOPMENT ALONG
THE FRONT IS LIKELY WITH SEVERE POTENTIAL ACROSS ERN NEB MAINLY DURING
THE EARLY EVENING HOURS. A FEW STORMS MAY CONTAIN LARGE HAIL...BUT
HAVE OPTED TO NOT INCLUDE WITH 18Z ISSUANCE DUE TO AREAL
UNCERTAINTY. AFT 06Z...SEVERE THREAT DIMINISHES BUT OCCASIONAL SHRA
POSSIBLE AT ALL TERMINALS UNTIL ABOUT 24/14Z DUE TO PROXIMITY OF
STALLED FRONT. VFR CONDITIONS THOUGH EXPECTED OUTSIDE OF
THUNDERSTORM ACTIVITY.
DEE
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR NEZ034-044-045-
051>053-065>068-078-088>093.
IA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR IAZ043-055-056-069-
079-080-090-091.
&&Hazardous weather outlook, May 23, 5:31 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 531 PM CDT WED MAY 23 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 531 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A COLD FRONT HAS PUSHED INTO EAST CENTRAL NEBRASKA AND NORTHWEST IOWA...AND STORMS WILL CONTINUE TO FORM ALONG AND BEHIND THE FRONT AS IT SAGS SOUTHWARD THROUGH TONIGHT. THE ENVIRONMENT IS MODERATELY UNSTABLE AND HAS HIGH SHEAR...SUPPORTIVE OF SEVERE STORMS INCLUDING SUPERCELLS. THE FRONT IS A SLOW-MOVING ONE...THUS LOCALLY HEAVY RAINS WILL BE POSSIBLE AS STORMS TRACK OVER THE SAME LOCATIONS. SEVERE THUNDERSTORM WATCH NUMBER 293 REMAINS IN EFFECT THROUGH 11PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH MONDAY. LATER OUTLOOKS WILL REFINE THE SEVERE WEATHER THREAT THROUGH THE HOLIDAY WEEKEND. THE ACTIVE WEATHER PATTERN IS THE RESULT OF A FRONTAL SYSTEM MOVING INTO THE AREA THIS AFTERNOON AND THIS EVENING AND LINGERING IN THE REGION THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED THROUGH THE EVENING HOURS FOR MUCH OF THE OUTLOOK AREA. ZAPOTOCNY
In the hours before
Local storm report, May 23, 6:59 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
659 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 S ONAWA 42.00N 96.09W
05/23/2012 E1.00 INCH MONONA IA EMERGENCY MNGR
&&
DEELocal storm report, May 23, 7:06 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
706 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 NW UTE 42.06N 95.72W
05/23/2012 MONONA IA NWS EMPLOYEE
TREES DOWNED.
&&
RCHERMOKLocal storm report, May 23, 7:07 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
707 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 5 SSE DAVID CITY 41.19N 97.10W
05/23/2012 M0.75 INCH BUTLER NE EMERGENCY MNGR
&&
VDEWALDSpecial weather statement, May 23, 7:13 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
713 PM CDT WED MAY 23 2012
NEZ044-045-051-240100-
DODGE NE-WASHINGTON NE-SAUNDERS NE-
713 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...WASHINGTON AND NORTH
CENTRAL SAUNDERS COUNTIES UNTIL 800 PM CDT...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CEDAR BLUFFS...OR 35 MILES
EAST OF COLUMBUS...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FREMONT...NORTH BEND...HOOPER...CEDAR BLUFFS...NICKERSON...
INGLEWOOD AND WINSLOW.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 BETWEEN MILE MARKERS 137 AND 153.
HIGHWAY 77 BETWEEN MILE MARKERS 112 AND 129.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR EAST CENTRAL NEBRASKA.
LAT...LON 4132 9665 4147 9679 4169 9645 4169 9637
4153 9623
TIME...MOT...LOC 0009Z 236DEG 27KT 4142 9667
MILLERLocal storm report, May 23, 7:17 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
717 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 2 ESE DWIGHT 41.08N 96.99W
05/23/2012 M1.50 INCH BUTLER NE STORM CHASER
&&
VDEWALDLocal storm report, May 23, 7:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
749 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 1 N WAHOO 41.23N 96.62W
05/23/2012 M0.88 INCH SAUNDERS NE AMATEUR RADIO
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:06 PM CDT | Tornado Warning | OAX | Butler, Seward | 13 min |
| May 23, 7:12 PM CDT | Tornado Warning | OAX | Lancaster, Saunders | 33 min |
| May 23, 7:13 PM CDT | Special Weather Statement | OAX | Dodge | 47 min |
| May 23, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 44 min |
| May 23, 7:35 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 40 min |
| May 23, 8:24 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 36 min |
| May 23, 8:30 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 30 min |
| May 23, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 33 min |
| May 23, 8:47 PM CDT | Special Weather Statement | OAX | Knox | 28 min |
| May 23, 8:56 PM CDT | Special Weather Statement | OAX | Saunders | 34 min |
| May 23, 8:58 PM CDT | Special Weather Statement | OAX | Lancaster | 47 min |
| May 23, 9:13 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 47 min |
| May 23, 9:21 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 39 min |
| May 23, 9:35 PM CDT | Special Weather Statement | OAX | Antelope, Cedar, Knox, Pierce | 55 min |
| May 23, 9:43 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 32 min |
| May 23, 9:57 PM CDT | Special Weather Statement | OAX | Sarpy | 33 min |
| May 23, 10:23 PM CDT | Special Weather Statement | OAX | Antelope, Boone, Madison, Pierce, Platte | 67 min |
| May 23, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Colfax, Madison, Platte, Stanton | 48 min |
| May 23, 11:38 PM CDT | Special Weather Statement | OAX | Colfax, Cuming | 67 min |
| May 24, 12:19 AM CDT | Special Weather Statement | OAX | Boone | 116 min |
| May 24, 12:50 AM CDT | Special Weather Statement | OAX | Madison, Platte, Stanton | 25 min |
| May 24, 1:02 AM CDT | Areal Flood Advisory | OAX | Boone, Platte | 3 hr |
| May 24, 1:35 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Platte | 55 min |
| May 24, 2:02 AM CDT | Areal Flood Advisory | OAX | Cuming, Thurston | 3 hr |
| May 24, 3:23 AM CDT | Areal Flood Advisory | OAX | Antelope, Boone, Cedar, Knox, Pierce | 4 hr |
| May 24, 4:42 PM CDT | Special Weather Statement | OAX | Boone, Madison | 48 min |
| May 24, 5:26 PM CDT | Special Weather Statement | OAX | Stanton | 49 min |
| May 24, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 35 min |
| May 24, 5:55 PM CDT | Tornado Warning | OAX | Colfax, Platte | 22 min |
| May 24, 6:23 PM CDT | Special Weather Statement | OAX | Dodge | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.